6 ms·
I tried taking L-Theanine for about 5 days. 30 minutes after taking it each day, I would get very nauseous and usually throw up. I tried varying the dosage fr
by zxexz 11y ago
I tried taking L-Theanine for about 5 days. 30 minutes after taking it each day, I would get very nauseous and usually throw up. I tried varying the dosage from 200mg down to 100mg and then 75mg, I would still get the nausea, no matter if I had an empty stomach or not. I also get the same symptom when drinking more than a cup or so of green tea, and has for years (though I do remember being able to stomach the stuff in the past). It would be interesting to hear if this happens to anyone else.
- jug5 11y agoIf that's actually true (probably not), you have much bigger issues than L-Theanine.
- chrisrxth 11y agoInteresting. I've never heard of someone reacting to L-Theanine this way. Perhaps it could be an allergy?
- partisan 11y agoI get the same effect from drinking Starbuck's "Awake" or black tea, whatever they call it now. An empty stomach usually makes it worse.
- zxexz 11y agoThat's interesting. Now that I think of it, the nausea feels exactly like what you get from ingesting the tannins in overbrewed black tea. I just assumed my nausea from drinking green tea and from L-Theanine (which I know that green tea contains in a non-negligible quantity). Maybe levels of tannins in green tea are higher than in black tea? In that case the nausea from L-Theanine may be unrelated. Maybe it's a combination of both.
- partisan 11y agoI think you might be on the right track, but I drink their green tea now and I don't get the same effect. I also drink overbrewed Twinings english breakfast tea with no negative effect.
- reitanqild 11y agoI got side effects from some medication I took until one day I was about to take them and then forgot, still got the side effects, and finally found I hadn't taken the meds after all. At that time I concluded it was all nocebo and the side effects were almost completely gone from that day on.